NewsLocal NewsAkron Canton News

Actions

Canton health officials: Fake pills leading to increase in fatal overdoses

Posted: 12:54 PM, Nov 09, 2019
Updated: 2019-11-09 13:11:24-05
Oxycodone

CANTON, Ohio — Officials in Canton are advising anyone who uses drugs to throw away pills bought illegally as they may increase the chance of fatally overdosing.

According to Canton City Public Health, there are counterfeit/pressed pills making rounds in the area causing people to overdose.

CCPH wants anyone who uses drugs to keep in mind the following:

  • Never use alone
  • Have naloxone (Narcan) readily available
  • Naloxone is available 24/7 at Coleman Crisis (330-452-6000)
  • Use fentanyl testing strips
  • If a user plans to inject, do a test shot
  • Know the symptoms of an overdose
  • ALWAYS call 911 when an overdose occurs
  • Stay with the patient until help arrives
  • Know your supply and test your product if you are unsure
  • Call the Opiate Hotline (330.454.HELP (4357) for additional information on detox, treatment, education, navigating the system and other resources.

Additionally, residents in Stark County who don't use drugs should still be aware of what to do if they encounter an overdose victim.

  • Know the symptoms of an overdose and call 911 if you see someone who needs help
  • Have naloxone (Narcan) available and be trained to administer
  • Stay with the patient until help arrives
  • Take unused, unwanted or expired medications to one of the 18 permanent drug take back boxes in Stark County.

RELATED:

6 people have fatally overdosed in Cuyahoga County in 24 hours

Public Health Warning issued after 7 people fatally overdose in Cuyahoga County in two days

Counterfeit prescription pills laced with deadly doses of fentanyl making way into US, DEA warns

Warning issued for fake oxycodone pills made with potentially deadly fentany